# SDR ASAA2012081692733

- Difficulty date: August 1, 2012
- Submitted: August 30, 2012
- Operation: Air carrier
- Aircraft: N594AS
- Make and model: Boeing 737890
- Aircraft serial: 35191
- Aircraft time: 16,927 hours, 5,276 cycles
- Engine: Cfmint CFM567B273
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38007021
- Part serial: P6525
- Condition: Malfunctioned
- Part time: 14,299 hours, 12,442 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

APU FAULT LIGHT ILLUMINATED ON FIRST CSS START IAW MEL 49-99A AT FL 370, SECOND START SUCCESSFUL, AT FL 370.  APU LOGGED RECENT FAULTS 49-61259, 49-61262, 4931016 AND 49-41010. FOR FAULTS 49-61259 AND 49-61262 ACCOMPLISHED FIM49-60-00-810-817.  APU BITE CURRENT STATUS PAGE SHOWS NO FAILURES.  FAULTS OCCURRED A SINGLE TIME 6 STARTS AGO.  GVI OF APU HARNESS NO DEFECTS NOTED. CHECKED RESISTANCE OF SPEED SENSOR. WITHIN LIMITS.  RE-ACCOMPLISHED APU BITE PROCEDURES WITH NO FAILURES LOGGED. STARTED TO ACCOMPLISH APU CHECKS AND OBSERVED FLAMES COMING OUT OF TAIL PIPE ON EVERY START. EGT WAS AT 850 DEGREES. ACCOMPLISHED FIM TASK 49-55-00-810-801 UP TO STEP 6, NO FAULTS NOTED. THEN IAW ENGINEERING, REPLACED FUEL CONTROL UNIT REF AMM 49-31-11-400-801. PERFORMED MULTIPLE STARTS.  FLAMES STILL ARE PRESENT IN TAIL PIPE AT EVERY START. REINSTALLED ORIGINAL FUEL CONTROL UNIT REF AMM 49-31-11-400-801. OPS CHECK AND LEAK CHECK GOOD IAW SAME.  DUE TO SCEDULING R & R APU IAW TASK CARD 78249010. APU R & R IAW TASK CARD 78349010.
